Primary vs. Secondary Addison's Disease

Hey guys,

Does anyone have any experience with Addison's? I went to the Endo a while back for a bunch of weird symptoms. My doctor confirmed Hashimoto's but my thyroid is still in range, so she won't/can't medicate me. However, she did test my cortisol and it came back low. I went in for another blood test and a saliva test which also came back low. So she sent me for an ACTH Stimulation Test, and the results aren't what I expected. Here they are:

Base Cortisol: 14 (low/normal)

Cortisol after 30 minutes: 28 (high by 2 points)

Cortisol after 1 hr: 40 (high by 10 points)

That bottom number is a bit confusing since it's so high. I went in for low cortisol (was at 6 for each original test), add a little ACTH and it goes haywire. Does this mean secondary Addison's is possible, and that my pituitary may not be producing enough ACTH to stimulate my adrenals to produce cortisol?

Any and all advice is helpful! TIA.

8 Replies

oldestnewest
  • Someone will respond re Cortisol. If you are in the UK and have been diagnosed with an Autoimmune Thyroid Disease (commonly called Hashimoto's) due to having antibodies, you should be prescribed levothyroxine.

    If you email louise.warvill@thyroiduk.org.uk and ask for a copy of the Pulse Online magazine (for doctors) by Dr Toft who was President of the British Thyroid Association you will see that he advises that if antibodies are detected a prescription of levothyroxine should be given to 'nip things in the bud'.

  • That sounds amazing. Wish I lived in the U.K.! Sadly two doctors I have seen said that it would be malpractice to prescribe synthroid or levothroxyne, even though my antibodies are through the roof!

  • The most important question is

    "Do you have clinical symptoms"

  • You would think that would be the most important question, and the answer is undoubtedly yes. 😑

  • Doctors trained before the blood tests new and recognised ALL of the clinical symptoms and patients were diagnosed and prescribed. We didn't have all this rubbish about the TSH isn't in the right place

    Get a print-out of your latest blood tests with the ranges and post TSH, T4, etc etc. on a new question for comments.

    If you didn't get the blood tests at the very earliest a.m. and fasting (you can drink water). Request TSH, T4, T3, Free T4, Free T3.

    Our bodies get damaged if we need thyroid hormone replacements plus we feel so awful. We need optimum for heart, brain and everything else.

    Many holistic doctors treat patients and not a piece of paper with a TSH result. :)

    thyroidscience.com/

    thyroid-info.com/articles/d...

  • Your adrenal stimulation test shows that you have either adrenal fatigue or a central problem in your pituitary gland or hypothalamus. You should have done a complete testing of pituitary and hypothalamic hormones.

    I had exactly the same results as you a few years back. It turned out that my condition was adrenal fatigue. It is very important to know which condition is the cause of your low cortisol as starting treatment with thyroid in either condition can worsen your situation.

    I would recommend you to look into. LDN (Low Dose Naltrexone conserning your Hashimotos

    LDNscience.org

    Lowdosenaltrexone.org

  • My Endo seems to think my response was indicative of a completely healthy adrenal system. 😑 She's sending me to a rheumatologist. Also, I have a very bad taste in my mouth about Naltrexone and other drugs like it because my brother took it to come off of heroin, and my step mother took it for chronic pain and became addicted to it. I'm not sure about this "low dose" version, but I don't really have any desire to mess around with it.

  • There is no way you could possibly become addicted to LDN. As it blocks the opoid receptors. It must have been something different your step mother took.

    LDN is a very low dose of naltrexone of 3-4.5 mg. In this low dose it has a totally and an amazing effect on especially auto immune disorders.

    But your choice of course ;)

You may also like...